MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL COMBI 40+ COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL COMBI 40+ COCHLEAR IMPLANT SYSTEM
Model Number C40+
Medical Device Problem Codes Circuit Failure (1089); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it is to be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user suddenly experienced that the sound was "bad and loud".
 
Additional Manufacturer Narrative
Conclusions: device investigation confirmed that the stimulator electronics failed.The failure of the electronic circuitry was probably caused by humidity ingress at detected micro-leaks at the housing braze joint.In addition, a short circuit between two implant channels was present prior to complete loss of function, for undetermined reasons.Other damages found during investigation are most likely related to explantation surgery.The problems described in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user suddenly experienced that the sound was "bad and loud".The user was re implanted.

Brand Name
MED-EL COMBI 40+ COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key9985478
Report Number9710014-2020-00236
Device Sequence Number3700615
Product Code MCM
UDI-Device Identifier09008737082581
UDI-Public(01)09008737082581
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberC40+
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR